MAUDE Adverse Event Report: ARTHREX, INC. 2.2 MM DRILL BIT, COMP FT, CALIBRATED; ARTHROSCOPIC ACCESSORIES

ARTHREX, INC. 2.2 MM DRILL BIT, COMP FT, CALIBRATED; ARTHROSCOPIC ACCESSORIES
Model Number 2.2 MM DRILL BIT, COMP FT, CALIBRATED
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force being applied during use.As no further investigation was able to be performed no change in harm was identified.This complaint will be included in trending per wi-000100100.
 
Event or Problem Description
On 9/3/2021 it was reported by a sales representative vie email that ar-8737-58 2.2 mm drill bit, comp ft, calibrated got stuck in ar-8737-43 drill guide, percutaneous.This was discovered during a metacarpal fracture procedure by dr.(b)(6).Additional information updated 9/7/2021 case was completed using another drill from the tray and not using a guide.The drill was not ale to be removed from the guide until after the case.Since grill was discarded devices will not be returning.

Brand Name
2.2 MM DRILL BIT, COMP FT, CALIBRATED
Common Device Name
ARTHROSCOPIC ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19318822
Report Number1220246-2024-03292
Device Sequence Number6335380
Product Code NBH
UDI-Device Identifier00888867253148
UDI-Public00888867253148
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.2 MM DRILL BIT, COMP FT, CALIBRATED
Device Catalogue NumberAR-8737-58
Device Lot Number1392114
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown